Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Found sudden increase in thyroid level. Any advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9380 Questions
Question
Hi,

My thyroid level suddenly increased to 138+ in 4 months. 4 months back my level was 10. Please advise.
Posted Sun, 21 Apr 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Shoaib Khan 34 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

At first, I am assuming this is your thyroid-stimulating hormone (TSH) level. Is this correct?

If so, this level is indeed high, and will require immediate management with medication. The response will be slow and gradual, but it should get your TSH levels back to the normal range within 20-30 days.

Before this, we need to make a concrete diagnosis. The possible conditions here are:
-Hypothyroidism
-Thyroid disorder (functional, hyper-function or tumors)
-Autoimmune disorders

Please visit your doctor for an elaborate investigation, diagnosis and accordingly management of your condition at the earliest.

I hope you found my response helpful and informative. Do write back to me for any further clarifications, I would be happy to help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Found sudden increase in thyroid level. Any advice? 1 hour later
Currently I am taking thyroxine 100 1 per day in empty stomach in morning. Is that sufficient?
 
 
Answered by Dr. Shoaib Khan 1 hour later
Hello once again.

Although Levothyroxine is considered the best to treat your condition, thyroxine is also used to treat similar conditions.

A dosage of 100 mg is usually prescribed in such cases, but clearly, as your TSH levels are very high right now, you will have to XXXXXXX your doctor at the earliest and go about an increase int he dosage. This will have to be carefully supervised by your doctor.

Along with this you could also discuss the introduction of certain food or supplements which will help in the absorption of thyroxine such as: calcium supplements, iron supplements, aluminium hydroxide and cholestyramine.

I request you to kindly XXXXXXX your doctor at the earliest and discuss all these details.

I hope you found my response informative and helpful. Do write back to me for any further clarifications, I would be happy to help you.

Wishing you a speedy recovery.
Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Found sudden increase in thyroid level. Any advice? 57 minutes later
Already I have met the doctor and she only prescribed thyroxine 100 and some iron supplements.
I just want to know is it possible to cure in few months?
Also do I need to follow any sensible eating plan (include or avoid any food)
.
Because, I got married few months back and due to thyroid, I am not getting conceive. Please advise.
 
 
Answered by Dr. Shoaib Khan 3 minutes later
Hello once again.

Do not worry, if the dose is adequate (it will be monitored by your doctor, and if you are responding well to this particular drug), then you should reach a normal or close to normal level within 20-40 days. Do not worry about this.

In the meantime, continue with the iron medication.

No special dietary modifications to be made, you could eat food that is XXXXXXX in calcium and iron. This should enhance the effect of the medication.

Do not worry at all. All should be fine in a few days time, and you should also be able to successfully conceive by then. I wish you luck and a real speedy recovery.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor